VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
I am suffering from headache for almost a year now. I did all the test everything was normal , last week I did my vitamin test and found out I have deficiency if Vitamin D(6.9) and B12. Is it possible that because of vitamin deficiency I was suffering from headache these many days?? Looking forward for your response…

Asked by  bhoslekiran42 on June 11, 2017

Answers
  •  bhoslekiran42 on

    See title

    Answered by  bhoslekiran42 on
  •  IAW on

    I am so sorry I missed seeing your question!
    Yes, a Vitamin D deficiency can cause headaches. (By other’s responses (anecdotal), it also seems to cause B12 deficiencies.
    Your level is very low. (It is in the osteomalacia range.)
    I hope your doctor is treating you with D3 and not D2. It is better to take D on a daily basis rather than large amounts once a week but many doctors choose once a week. I also hope they are using a large enough amount. Either 50,000 iu or more once a week or 7000 iu or more every day.
    Taking Vitamin D can sometimes cause mineral or vitamin deficiencies, so if you get any new symptoms, come back and tell me.
    You also need to read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. It is very important!
    After treatment we recommend maintaining a “healthy” level of 50ng/ml (125nmol/l). To do this most adults need to take 5000 iu a day after treatment.

    Answered by  IAW on
  •  bhoslekiran42 on

    Thanks a lot for your response…my Dr has suggested 60000iu tablets which contain vitamin D3.. once a week ..I am taking it from last 2 weeks.. how much time will it take it bring my vitamin d level to normal??

    Answered by  bhoslekiran42 on
  •  IAW on

    It usually takes 8 weeks on any given amount of Vitamin D you take, to know what your level will end up being. At the end of 8 weeks, your doctor should be making sure that your level rose to a reasonable amount. So in theory you should make it to 50ng/ml or higher on that 60,000 iu. For example let’s say your level at 8 weeks is now 30ng/ml. It should end up being higher and therefore you should really increase the amount you are taking and do another 8 weeks.If you weigh more than the average of 150lbs, you would also have to take more in the short run and as a maintenance dosage.
    Hopefully the headaches will ease sooner than 8 weeks. If they do not, then if you have not already I would get some magnesium supplements. (Do not get magnesium oxide!)
    If you have any more questions as you go along, please ask!

    Answered by  IAW on
  •  bhoslekiran42 on

    Hi ,
    Firstly I would like to thank you and your team for helping us overcoming vitamin related problems.

    My question is :
    Even after taking vitamin D supplements I am getting headaches(pressure inside my head).
    You Suggested to take magnesium supplements. How much Quantity should I take? And also is it ok to take Magnesium supplements along with vitamin D supplements?

    Currently I am taking vitamin D supplements of 60,000iu once a week.
    Looking forward for your response…

    Answered by  bhoslekiran42 on
  •  IAW on

    Let me say again that you need to read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. It is very important! Take it very seriously and make sure you are getting enough of what is listed either in your food or a supplement. Vitamin K, for instance, directs calcium to bone and not soft tissues.
    It is perfectly fine to take the magnesium with the Vitamin D. I try and spread my magnesium out with two or three meals. I would start with a total of around 500mg a day but see if you can get a pill that has a smaller amount in each pill. This way you can increase or decrease the amount taken easily and be able to spread it out during the day. If 500mg a day is too much then you will get loose bowels and need to cut back on the amount taken.
    I did originally say that your level is very low. (It is in the osteomalacia range.) So you may also need to take calcium and that is NOT in the above link about “vitamin and mineral co-factors”. If I had to guess I would say minimum of 500mg for that too.
    Osteomalacia is a “softening of bones” or lack of proper mineralization of bone. I am not a doctor but that could include your skull because it is also made up of bone. So it could take awhile to get better. Again if your intake of certain vitamins or minerals (for example magnesium, calcium and Vitamin K), then your bones cannot heal. Bones also need enough zinc, boron, and silicon.
    I hope this helps!

    Answered by  IAW on
  •  bhoslekiran42 on

    My vitamin D level has increased to 88 . But still I have body pains. How much time will it take to recover from it?

    Answered by  bhoslekiran42 on
  •  IAW on

    I am honestly not sure how long it will take.
    Did you get the magnesium? Is the doctor treating the B12 deficiency?
    I don’t think that increased Vitamin D levels automatically mean that your symptoms will cease right away. If you really do have Osteomalacia, then it would take time to “repair” everything. If you are missing or low on any vitamin or mineral needed for repair, I assume it will take even longer.
    I don’t know how much it may slow your progression if you take the Vitamin D once a week instead of daily.
    The next thing you could try is to take it daily, forget about levels and take 10,000-15,000 iu a day. The 10,000iu is the “official” safe upper limit but it usually takes more than 40,000 iu a day for months until you “may” become toxic.

    Answered by  IAW on
  •  bhoslekiran42 on

    Does vitamin d Deficiency causes nausea feeling as well??

    Answered by  bhoslekiran42 on
  •  IAW on

    Did the “nausea” just start or has it been there from the time you contacted the Q and A?
    If you take too much Vitamin D it can cause Hypercalcemia
    The symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain. Usually you end up with more than one but not necessarily all these symptoms. A simple calcium blood test can determine this. Your level would be “high”.
    There is also Hypokalemia / Low Potassium Symptoms. Those are Weakness, tiredness, or cramping in arm or leg muscles, sometimes severe enough to cause inability to move arms or legs due to weakness (much like a paralysis), Tingling or numbness, Nausea or vomiting, Abdominal cramping, bloating, Constipation,
    Palpitations (feeling your heart beat irregularly),Passing large amounts of urine or feeling thirsty most of the time, Fainting due to low blood pressure, Abnormal psychological behavior: depression, psychosis, delirium, confusion, or hallucinations.
    A blood test should also be able to see if your level is very “low”.
    As you can see some of those symptoms “over lap” between those two things.

    Answered by  IAW on
  •  bhoslekiran42 on

    Hi, Around 3.5 months back I was having nausea , body pain. In the report it was found that I was having deficiency of Vit D(6) and vit B12(165) .
    I started taking supplements of both the vitamins. Vit D3 – 60000iu .
    After taking the supplements for 2 months My body pain had reduced and also nausea feeling was completely gone.

    But then again I am having the same feeling which I had 3.5 months back.
    So for how long should i take vit D supplements?

    Answered by  bhoslekiran42 on
  •  IAW on

    I have the feeling you stopped taking the Vitamin D?
    You have to take it “forever”. As soon as you stop, your levels will plummet again. Vitamin D needs to always be “replenished” each day.
    In your case, with such a low level, even though your level went to 88ng/ml, I did not want you to stop “that amount” until all your “symptoms” went away.
    Once you feel completely better than you can “try” a maintenance dosage of 5000 iu a day. If you get your symptoms back on 5000 iu a day, then I would tell you to take 8000iu a day which is what the 60,000 iu ONCE a week is equivalent too.

    Answered by  IAW on

Recent Discussion

Popular Questions